| Catalog Number |
705.13P |
| Medical Device Problem Code |
Difficult to Open or Close (2921)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A sample is available that has not yet been received at manufacturing for evaluation.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A physician reported that the tips of an ophthalmic forceps did not open after they were inserted into the patient's eye during a combination cataract and vitrectomy surgery.An alternate forceps was obtained in order to complete the procedure.There was no harm to the patient.
Additional Manufacturer Narrative
The previous report submitted for this event contained an error in h.1.- ¿summary report¿ was inadvertently selected.After a recent systems update, a system error caused the inadvertent additional selection of ¿summary report¿ in h.1.On a select number of reports.The error, which was limited only to the h.1.Field, was promptly identified and quickly rectified.Correction smdrs are being filed for the impacted reports.This smdr is correcting that error for this event.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
One forceps sample was received in opened original packaging including the cover foil.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The received forceps sample was visually inspected with the aid of a photomicroscope with various magnifications.After cleaning, it was found that the tube is loose which block the forceps from activating.The customer¿s complaint was confirmed.Root cause was unable to be verified.Why the tube was loose and blocked the forceps from activating could not be determined.This device passed the 100% control and was conforming when leaving production.This complaint has been reviewed and future data will be monitored for evidence of adverse trending with further action taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).